Alert archive / Virginia / Tornado Warnings in 2007

Tornado Warning 4, NWS Wakefield, VA

August 5, 2007City of Virginia Beach, Virginia

NWS Wakefield, VA issued this tornado warning at Aug 5, 2007, 3:43 PM EDT for City of Virginia Beach, Virginia. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2007, 3:43 PM EDT (19:43 UTC)
Expired
Aug 5, 2007, 4:15 PM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:54 PM EDTHAIL 0.88Virginia Beach Oceanfro, VANICKLE TO QUARTER SIZE HAIL PRINCESS ANNE BLVD AND EDWIN DR.
Aug 5, 4:05 PM EDTFUNNEL CLOUDKempsville, VANUMEROUS REPORTS OF FUNNEL CLOUDS IN KEMPSVILLE LAKES SECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 051946
TORAKQ
VAC810-052015-
/O.NEW.KAKQ.TO.W.0004.070805T1943Z-070805T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...

* UNTIL 415 PM EDT

* AT 339 PM EDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR
  ARAGONA BLVD.

* THE TORNADO WILL BE NEAR...
  KEMPSVILLE AND PRINCESS ANNE BY 350 PM EDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR BATHROOM...CLOSET OR HALLWAY. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. STAY AWAY FROM WINDOWS.

LAT...LON 3696 7616 3678 7616 3674 7579 3701 7579

$$

CULLEN
2 follow-up statements
000 
WWUS51 KAKQ 052000
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT SUN AUG 5 2007

VAC810-052015-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-070805T2015Z/
CITY OF VIRGINIA BEACH VA-
358 PM EDT SUN AUG 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR NORTHERN 
CITY OF VIRGINIA BEACH...

AT 357 PM EDT...A THUNDERSTORM THAT MAY HAVE A TORNADO WAS LOCATED 
NEAR OCEANA NAS...OR ABOUT 6 MILES SOUTHEAST OF KEMPSVILLE...MOVING 
SOUTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  DAM NECK BY 4105 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3696 7616 3678 7616 3674 7579 3701 7579

$$

CULLEN
000 
WWUS51 KAKQ 052015
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT SUN AUG 5 2007

VAC810-052023-
/O.EXP.KAKQ.TO.W.0004.000000T0000Z-070805T2015Z/
CITY OF VIRGINIA BEACH VA-
415 PM EDT SUN AUG 5 2007

...THE TORNADO WARNING FOR NORTHERN CITY OF VIRGINIA BEACH 
EXPIRES AT 415 PM EDT...

THE THUNDERSTORM THAT PRODUCED A FUNNEL CLOUD IN THE ARAGONA SECTION 
OF THE CITY HAS WEAKENED. THEREFORE A TORNADO IS UNLIKELY TO OCCUR 
WITH THIS STORM. THE WARNING WILL EXPIRE AT 415 PM.

LAT...LON 3696 7616 3678 7616 3674 7579 3701 7579

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 5, 2:54 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 5, 2:54 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 PM EDT SUN AUG 5 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL DROP SOUTH THROUGH CENTRAL VIRGINIA INTO
THIS EVENING...BEFORE STALLING TONIGHT. THE FRONT WILL MOVE BACK
NORTH OF THE AREA AS A WARM FRONT ON MONDAY. HIGH PRESSURE WILL
BUILD BACK ACROSS THE REGION ON MONDAY AND TUESDAY...BRINGING
INCREASINGLY WARM AND HUMID CONDITIONS OVER THE MID ATLANTIC
THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
VIS SAT/RAMSDIS WV IMAGERY SHOWS MCS ALONG AND NORTH OF WARM FRONTAL
BNDRY OVER IN/OH...WITH OBJECTIVE SURFACE ANALYSIS DEPICTING FRONT
SNAKING INTO CENTRAL VA AND BACK NE INTO ATLANTIC CANADA. MEANWHILE...1020MB
SFC HIGH PRESSURE BUILDING SOUTH FROM SOUTHERN QUEBEC INTO NEW
ENGLAND.

SHIELD OF EXPANSIVE CLOUD COVER PUSHING INTO NORTHWESTERN CWA ATTM.
MOISTURE/CLDS FROM OH VLY CONVECTION WL CONTINUE TO INFILTRATE THE
REGION...WITH SCT SHRA/TSRAS CURRENTLY OVER AND NW OF THE BLUE
RIDGE MTNS PUSHING INTO THE AREA (ESP OVER EASTERN SHORE AND
NORTHERN NECK) AS AFTN PROGRESSES.

FORECAST SOUNDINGS CONTINUE TO SHOW MODERATE SURFACE BASED
INSTABILITY...WITH SOME DECENT LIFT OVER EASTERN THIRD OF THE
REGION...WITH SBCAPE >2000 J/KG OVER THIS AREA. WITH STRENGTHENING
NW FLOW ALOFT...THIS MAY JUST BE ENOUGH TO TOUCH OFF SOME STRONG
STORMS THIS AFTN. ACRS COASTAL ZNS...STORMS COULD EASILY FIRE ALONG
SEABRZ BNDRY...WITH ADDITIONAL OUTFLOW INTERACTIONS ALSO AIDING CONVECTION.
BULK SHEAR NOT PARTICULARLY IMPRESSIVE, BUT AT 35-35 KTS...COULD
BE STRONG ENOUGH TO PRODUCE MARGINAL WIND GUST/HAIL THREATS.

IN ANY CASE...AGAIN EXPECT SVR THREAT TO DIMINISH QUICKLY ARND
SUNSET TNGT. USED A MET/FWC BLEND FOR LOWS TONIGHT GENLY LOW-MID 70S.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS S/W EXITS THE AREA...UPR LVL RIDGING BUILDS OVERHEAD FROM THE
SOUTHWEST. AT THE SFC...HIGH PRESSURE CONTS TO BUILD INTO THE SE
U.S. TONIGHT INTO TUESDAY...THE FRNTL BNDRY WILL SLOWLY PUSH BACK
TO THE NORTH AS A WARM FRNT. CANNOT DISCOUNT POSSIBILITY MAY SEE SOME SCT
SHRA/TSRA MON AFTN UP NORTH AGAIN HOWEVER...AND HAVE LOW-END
CHANCE POPS UP THERE FOR NOW. TEMPS ON MON AFTN WILL BE ABT A
CATEGORY OR SO WARMER THAN TODAY WITH SOME CLOUDS HANGING
AROUND...GENERALLY LOW TO MID 90S AREA WIDE (WITH SOME UPR 90S
POSSIBLE OVR SOUTHERN TIER OF CWA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
IT APPEARS AS IF LONG TERM WL CONTINUE TO BE DOMINATED BY HOT AND
HUMID CONDITIONS...COURTESY OF SFC HIGH PRESSURE AND MID/UPR LVL
RIDGING. BY TUES...THE HIGH WILL BE ESTABLISHED OVER THE SE AND
THIS SHOULD LIMIT ANY TSTM ACTIVITY TO POSSIBLY AN ISOLATED TSRA
OR TWO. AGAIN...MAIN CONCERN IN THE WK AHEAD IS THE HEAT (SEE
CLIMATE SECTION BELOW). LOOKING FOR HIGHS BACK IN THE MID TO UPR 90S FOR
TUES AFTN. WED LKS AS HOT...IF NOT HOTTER. MEX GUIDANCE HAD BACKED
OFF ON HIGHS THIS WEEKEND...BUT 12Z/AUG05 MEXMOS HAS ONCE AGAIN
PRODUCED HIGHS >100 DEGREES AT RIC/PTB TUES-THU. THIS WOULD EQUATE
TO BORDERLINE HEAT ADVY CRIT TUESDAY/WEDNESDAY.

WHILE NOT QUITE GOING THAT FAR ATTM (WILL WAIT TO SEE IF NEXT RUN
CAN DUPLICATE THIS VRY WARM SOLN)...WL GO AHEAD AND KEEP HIGHS IN
THE MID/UPR 90S TUE... AND ARND THE CENTURY MARK FOR WED. AS
STATED BY PRVS SHIFT...BIG FORECAST CHALLENGE WL BE IN HOW STRONG
THE HIGH ENDS UP BEING OVER THE SE. IF THE HIGH IS WEAKER (AS 00Z
RUN ASSERTS)...WE COULD SEE ANOTHER BACK DOOR COLD FRONT MAKE IT
FAR ENOUGH SOUTH TO KEEP TEMPS DOWN FOR THE END OF THE WEEK
THROUGH THE WEEKEND. IF THE RIDGE HOLDS (AS LATEST GFS
ASSERTS)...THE WARMER AND MORE HUMID SOLN IS QUITE FEASIBLE. AS IT
IS...WL GO WITH THE MIDDLE GROUND FOR NOW AND LOWER TEMPS BACK
TWDS NORMAL FOR THURS THRU THE END OF THE WEEK IN EXPECTATION OF
BACKDOOR FRNT IMPACTING THE REGION.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOWER CEILINGS AND VSBYS POSSIBLE THIS AFTERNOON AND EVENING DUE TO
TSTMS DEVELOPING OVER CENTRAL AND SE VA THIS AFTERNOON.  MAINLY
MVFR/IFR CONDS FOR FOG POSSIBLE TONIGHT. MAINLY VFR/MVFR CONDS FOR
LATER MON THRU WED...AS HI PRES ALOFT BLDS INTO THE AREA. ANOTHER
BACKDOOR FRNT CUD BRING LWR CIGS/VSBYS WED NGT AND THU.

&&

.MARINE...
MARINE FCST AREA WILL BE GETTING BACK INTO THE LIGHT TO MODERATE
SE/SW FLOW REGIME FOR MUCH OF THE UPCOMING WEEK AS STALLED BNDRY
ACRS SOUTHERN CHES BAY GRADUALLY LIFTS NORTH LATER TNGT AND ON MON.
SPEEDS GENERALLY 10-15 KTS. ANTHR BACKDOOR FRONT WILL DROP SOUTH
THRU MID ATLC REGION WED NIGHT/THU BUT CURRENT INDICATIONS THAT IT
WILL STALL NORTH OF AKQ MARINE FCST AREA.

&&

.CLIMATE...

RECORDS HIGHS ACROSS THE AREA FOR TUE (8/7) THRU THU (8/9).

RIC

8/7...106, 1918
8/8...100, 1977
8/9...101, 1930

ORF

8/7...105, 1918
8/8...99, 1977
8/9...100, 1930

SBY

8/7...106, 1918
8/8...99, 1930
8/9...102, 1930

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...MAM
AVIATION...KCS
MARINE...BTC
CLIMATE...MAM
Hazardous weather outlook, Aug 5, 3:52 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 AM EDT SUN AUG 5 2007

ANZ630-631-650-652-MDZ021>025-VAZ048-049-060>064-067>078-080>086-090-
091-094-099-100-060800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
352 AM EDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE
EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-633-654-656-658-NCZ012>017-030>032-102-VAZ065-066-079-087>089-
092-093-095>098-060800-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
352 AM EDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE
NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MCNATT

In the hours before

Special weather statement, Aug 5, 2:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
258 PM EDT SUN AUG 5 2007

MDZ021-052000-
DORCHESTER MD-
258 PM EDT SUN AUG 5 2007

...STRONG THUNDERSTORM OVER DORCHESTER COUNTY...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HURLOCK...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR ELDORADO AT 330 PM EDT...BROOKVIEW AT 335
PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THIS STORM.

CULLEN
Special weather statement, Aug 5, 3:03 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN AUG 5 2007

VAZ098-052000-
VIRGINIA BEACH VA-
303 PM EDT SUN AUG 5 2007

...STRONG THUNDERSTORM OVER NORTHERN VIRGINIA BEACH...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYNNHAVEN INLET...MOVING EAST AT 5 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR OCEANA...AND...MACONS CORNER AT
315 PM EDT...RUDEE HEIGHTS...AND...NORTH VIRGINIA BEACH AT 340 PM
EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THIS STORM.

CULLEN
Special weather statement, Aug 5, 3:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT SUN AUG 5 2007

VAZ074>076-052015-
ESSEX VA-RICHMOND VA-WESTMORELAND VA-
310 PM EDT SUN AUG 5 2007

...STRONG THUNDERSTORMS MOVING THROUGH THE NORTHERN NECK...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WARSAW...MOVING WEST AT 5 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR NAYLORS BEACH AT 335 PM
EDT...NEWLAND AT 345 PM EDT...MOUNT LANDING AT 350 PM EDT...CARET AT
405 PM EDT...CHAMPLAIN AT 415 PM EDT.

WIND GUSTS UP TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

BROWN
Local storm report, Aug 5, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     5 NE KEMPSVILLE         36.87N 76.09W
08/05/2007  E60 MPH          CITY OF VIRGINIA B VA   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN IN LITTLE NECK AREA OF VIRGINIA
            BEACH. PEAS SIZED HAIL WAS ALSO OCCURRING.

&&

MONTEFUSCO
Local storm report, Aug 5, 3:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     5 NE KEMPSVILLE         36.87N 76.09W
08/05/2007  E60.00 MPH       CITY OF VIRGINIA B VA   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN IN LITTLE NECK AREA OF VIRGINIA
            BEACH. PEA SIZED HAIL WAS ALSO OCCURRING.

&&

MONTEFUSCO
Local storm report, Aug 5, 3:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     QUINTON                 37.53N 77.12W
08/05/2007                   NEW KENT           VA   COUNTY OFFICIAL

            TREES REPORTED DOWN AT INTERSECTION OF SHERWOOD DR AND
            QUINTON RD IN TOWN OF QUINTON.

&&

MONTEFUSCO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:54 PM EDTSevere Thunderstorm WarningAKQNew Kent29 min
Aug 5, 3:13 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach47 min
Aug 5, 4:53 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake52 min
Aug 5, 6:01 PM EDTSpecial Marine WarningAKQ59 min
Aug 5, 6:04 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews56 min
Aug 5, 6:31 PM EDTSevere Thunderstorm WarningAKQCity of Norfolk, City of Virginia Beach21 min
Aug 5, 6:54 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William37 min

Nearby

Tornado Warnings in Virginia, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.